Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    break through bleeding while on pill (not new to the pill)
    avatar
    newgirl2010 posted:
    I am in the second week of active pills (ortho tricyclen-lo) and i have some break through bleeding. I have been on this particular pill for years without a problem. (two years ago I had a planned pregnancy, but went right back on six weeks after delivery). I am in my late 30s, monogamous relationship. I have previously been tested for HPV, STDs (I read that can be the cause)--negative. I do not smoke. I take my pill every day within a two hour window. I am a low weight. I currently do not consume alcohol (but have in the past). I drink lots of herbal tea (but nothing with st. johns wart). I am not on any prescription medication that is known to interact with the pill. I am not on any new medication. my withdrawal bleed was normal and on time last month. any ideas? a reason to see my gyno?
    Reply
     
    avatar
    newgirl2010 responded:
    oh, and i recently had routine blood work done (including thyroid) all normal. my LDL cholesterol was a bit high--which is strange--considering i eat very limited amounts of saturated fat.
     
    avatar
    atti_editor responded:
    Hi newgirl2010,

    As this article says, abnormal vaginal bleeding has many possible causes and by itself usually does not indicate a serious condition. The above link has more information on possible causes and suggests instances of abnormal bleeding be brought to the attention of your doctor.

    Best wishes,
    Atti


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.